Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Tame pro-2 Galois groups and the basic $ \mathbb{Z}_2$-extension


Author: Yasushi Mizusawa
Journal: Trans. Amer. Math. Soc. 370 (2018), 2423-2461
MSC (2010): Primary 11R23; Secondary 11R18, 11R20, 11R32
DOI: https://doi.org/10.1090/tran/7023
Published electronically: October 31, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a number field, we consider the Galois group of the maximal tamely ramified pro-2-extension with restricted ramification. Providing a general criterion for the metacyclicity of such Galois groups in terms of 2-ranks and 4-ranks of ray class groups, we classify all finite sets of odd prime numbers such that the maximal pro-2-extension unramified outside the set has prometacyclic Galois group over the $ \mathbb{Z}_2$-extension of the rationals. The list of such sets yields new affirmative examples of Greenberg's conjecture.


References [Enhancements On Off] (What's this?)

  • [1] Elliot Benjamin, Franz Lemmermeyer, and C. Snyder, Real quadratic fields with abelian $ 2$-class field tower, J. Number Theory 73 (1998), no. 2, 182-194. MR 1658015, https://doi.org/10.1006/jnth.1998.2291
  • [2] Elliot Benjamin and C. Snyder, Real quadratic number fields with $ 2$-class group of type $ (2,2)$, Math. Scand. 76 (1995), no. 2, 161-178. MR 1354574, https://doi.org/10.7146/math.scand.a-12532
  • [3] N. Blackburn, On prime-power groups with two generators, Proc. Cambridge Philos. Soc. 54 (1958), 327-337. MR 0102557
  • [4] Julien Blondeau, Philippe Lebacque, and Christian Maire, On the cohomological dimension of some pro-$ p$-extensions above the cyclotomic $ \mathbb{Z}_p$-extension of a number field, Mosc. Math. J. 13 (2013), no. 4, 601-619, 736-737 (English, with English and Russian summaries). MR 3184074
  • [5] J. D. Dixon, M. P. F. du Sautoy, A. Mann, and D. Segal, Analytic pro-$ p$ groups, 2nd ed., Cambridge Studies in Advanced Mathematics, vol. 61, Cambridge University Press, Cambridge, 1999. MR 1720368
  • [6] Bruce Ferrero, The cyclotomic $ {\bf Z}_{2}$-extension of imaginary quadratic fields, Amer. J. Math. 102 (1980), no. 3, 447-459. MR 573095, https://doi.org/10.2307/2374108
  • [7] Takashi Fukuda, Remarks on $ \mathbf{Z}_p$-extensions of number fields, Proc. Japan Acad. Ser. A Math. Sci. 70 (1994), no. 8, 264-266. MR 1303577
  • [8] Ralph Greenberg, On the Iwasawa invariants of totally real number fields, Amer. J. Math. 98 (1976), no. 1, 263-284. MR 0401702, https://doi.org/10.2307/2373625
  • [9] Tsuyoshi Itoh, Yasushi Mizusawa, and Manabu Ozaki, On the $ \mathbb{Z}_p$-ranks of tamely ramified Iwasawa modules, Int. J. Number Theory 9 (2013), no. 6, 1491-1503. MR 3103900, https://doi.org/10.1142/S1793042113500395
  • [10] Tsuyoshi Itoh and Yasushi Mizusawa, On tamely ramified pro-$ p$-extensions over $ {\mathbb{Z}}_p$-extensions of $ {\mathbb{Q}}$, Math. Proc. Cambridge Philos. Soc. 156 (2014), no. 2, 281-294. MR 3177870, https://doi.org/10.1017/S0305004113000637
  • [11] Yûji Kida, On cyclotomic $ {\bf Z}_{2}$-extensions of imaginary quadratic fields, Tôhoku Math. J. (2) 31 (1979), no. 1, 91-96. MR 526512, https://doi.org/10.2748/tmj/1178229880
  • [12] Yûji Kida, Cyclotomic $ {\bf Z}_{2}$-extensions of $ J$-fields, J. Number Theory 14 (1982), no. 3, 340-352. MR 660379, https://doi.org/10.1016/0022-314X(82)90069-5
  • [13] H. Kisilevsky, Number fields with class number congruent to $ 4$ $ {\rm mod}$ $ 8$ and Hilbert's theorem $ 94$, J. Number Theory 8 (1976), no. 3, 271-279. MR 0417128, https://doi.org/10.1016/0022-314X(76)90004-4
  • [14] Helmut Koch, Galois theory of $ p$-extensions, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2002. MR 1930372
  • [15] Tomio Kubota, Über den bizyklischen biquadratischen Zahlkörper, Nagoya Math. J. 10 (1956), 65-85. MR 0083009
  • [16] Franz Lemmermeyer, Kuroda's class number formula, Acta Arith. 66 (1994), no. 3, 245-260. MR 1276992
  • [17] Franz Lemmermeyer, The ambiguous class number formula revisited, J. Ramanujan Math. Soc. 28 (2013), no. 4, 415-421. MR 3158989
  • [18] Christian Maire, Sur la dimension cohomologique des pro-$ p$-extensions des corps de nombres, J. Théor. Nombres Bordeaux 17 (2005), no. 2, 575-606 (French, with English and French summaries). MR 2211309
  • [19] Yasushi Mizusawa and Manabu Ozaki, On tame pro-$ p$ Galois groups over basic $ \mathbb{Z}_p$-extensions, Math. Z. 273 (2013), no. 3-4, 1161-1173. MR 3030694, https://doi.org/10.1007/s00209-012-1048-2
  • [20] Ali Mouhib and Abbas Movahhedi, Cyclicity of the unramified Iwasawa module, Manuscripta Math. 135 (2011), no. 1-2, 91-106. MR 2783388, https://doi.org/10.1007/s00229-010-0407-8
  • [21] Jürgen Neukirch, Alexander Schmidt, and Kay Wingberg, Cohomology of number fields, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 323, Springer-Verlag, Berlin, 2008. MR 2392026
  • [22] Manabu Ozaki, Non-abelian Iwasawa theory of $ \mathbb{Z}_p$-extensions, J. Reine Angew. Math. 602 (2007), 59-94. MR 2300452, https://doi.org/10.1515/CRELLE.2007.003
  • [23] Manabu Ozaki and Hisao Taya, On the Iwasawa $ \lambda_2$-invariants of certain families of real quadratic fields, Manuscripta Math. 94 (1997), no. 4, 437-444. MR 1484637, https://doi.org/10.1007/BF02677865
  • [24] The PARI Group, PARI/GP ver. 2.5.5, Bordeaux, 2013. http://pari.math.u-bordeaux.fr/
  • [25] L. Rédei and H. Reichardt, Die Anzahl der durch vier teilbaren Invarianten der Klassengruppe eines beliebigen quadratischen Zahlkörpers, J. Reine Angew. Math. 170 (1934), 69-74. MR 1581397, https://doi.org/10.1515/crll.1934.170.69
  • [26] Landry Salle, Sur les pro-$ p$-extensions à ramification restreinte au-dessus de la $ \mathbb{Z}_p$-extension cyclotomique d'un corps de nombres, J. Théor. Nombres Bordeaux 20 (2008), no. 2, 485-523. MR 2477515
  • [27] Landry Salle, On maximal tamely ramified pro-2-extensions over the cyclotomic $ \mathbb{Z}_2$-extension of an imaginary quadratic field, Osaka J. Math. 47 (2010), no. 4, 921-942. MR 2791570
  • [28] H. Taya and G. Yamamoto, Notes on certain real abelian 2-extension fields with $ \lambda _2=\mu _2=\nu _2=0$, Trends in Mathematics, Information Center for Mathematical Sciences 9 (2006), no. 1, 81-89. http://mathnet.kaist.ac.kr/new_TM/
  • [29] Lawrence C. Washington, Introduction to cyclotomic fields, 2nd ed., Graduate Texts in Mathematics, vol. 83, Springer-Verlag, New York, 1997. MR 1421575
  • [30] Yoshihiko Yamamoto, Divisibility by $ 16$ of class number of quadratic fields whose $ 2$-class groups are cyclic, Osaka J. Math. 21 (1984), no. 1, 1-22. MR 736966
  • [31] Hideo Yokoi, On the class number of a relatively cyclic number field, Nagoya Math. J. 29 (1967), 31-44. MR 0207681

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11R23, 11R18, 11R20, 11R32

Retrieve articles in all journals with MSC (2010): 11R23, 11R18, 11R20, 11R32


Additional Information

Yasushi Mizusawa
Affiliation: Department of Mathematics, Nagoya Institute of Technology, Gokiso, Showa, Nagoya 466-8555, Japan
Email: mizusawa.yasushi@nitech.ac.jp

DOI: https://doi.org/10.1090/tran/7023
Received by editor(s): April 30, 2016
Received by editor(s) in revised form: July 14, 2016
Published electronically: October 31, 2017
Additional Notes: This work was supported by JSPS KAKENHI Grant Number JP26800010, Grant-in-Aid for Young Scientists (B)
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society